Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 5, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Feb 20, 2022, 2:15 PM MST for El Paso County, Hudspeth County, Texas; 5 counties in New Mexico. It took effect at Feb 21, 2022, 12:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2022, 2:15 PM MST (21:15 UTC)
- In effect from
- Feb 21, 2022, 12:00 PM MST
- Expired
- Feb 21, 2022, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Luna County, NM, Otero County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 42 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2898 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
040 WWUS74 KEPZ 202115 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 215 PM MST Sun Feb 20 2022 NMZ405>407-411-413>417-TXZ418-419-211300- /O.NEW.KEPZ.WI.Y.0005.220221T1900Z-220222T0100Z/ Lowlands of the Bootheel-Uplands of the Bootheel- Southwest Desert/Mimbres Basin- Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Including the cities of Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, and Fort Bliss 215 PM MST Sun Feb 20 2022 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MST MONDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Much of southern New Mexico and west Texas adjacent to the International Border, plus the Sacramento Mountains. * WHEN...From noon to 6 PM MST Monday. * ADDITIONAL DETAILS...Blowing dust and low visibilities will likely develop mid to late Monday afternoon and impact the I-10 corridor from the Arizona border to El Paso. Other state highways such as NM Highways 9 and 11. Motorists are urged to use caution in these areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Hefner
3 follow-up statements
825 WWUS74 KEPZ 211052 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 352 AM MST Mon Feb 21 2022 TXZ420>422-212000- /O.EXA.KEPZ.WI.Y.0005.220221T1900Z-220222T0100Z/ Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Including the cities of Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, and Sierra Blanca 352 AM MST Mon Feb 21 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...To include Hudspeth County. * WHEN...From noon to 6 PM MST Monday. * ADDITIONAL DETAILS...Blowing dust and low visibilities will likely develop mid to late Monday afternoon and impact the I- 10 corridor from the Arizona border to El Paso. Other state highways such as NM Highways 9 and 11. Motorists are urged to use caution in these areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NMZ405>407-411-413>417-TXZ418-419-212000- /O.CON.KEPZ.WI.Y.0005.220221T1900Z-220222T0100Z/ Lowlands of the Bootheel-Uplands of the Bootheel- Southwest Desert/Mimbres Basin- Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Including the cities of Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, and Fort Bliss 352 AM MST Mon Feb 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Much of southern New Mexico and west Texas adjacent to the International Border, plus the Sacramento Mountains. * WHEN...From noon to 6 PM MST Monday. * ADDITIONAL DETAILS...Blowing dust and low visibilities will likely develop mid to late Monday afternoon and impact the I- 10 corridor from the Arizona border to El Paso. Other state highways such as NM Highways 9 and 11. Motorists are urged to use caution in these areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Texeira
486 WWUS74 KEPZ 211226 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/ Santa Teresa NM 526 AM MST Mon Feb 21 2022 NMZ405>407-411-413>417-TXZ418>422-220100- /O.CON.KEPZ.WI.Y.0005.220221T1900Z-220222T0100Z/ Lowlands of the Bootheel-Uplands of the Bootheel- Southwest Desert/Mimbres Basin- Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Including the cities of Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, and Sierra Blanca 526 AM MST Mon Feb 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Much of southern New Mexico and west Texas adjacent to the International Border, plus the Sacramento Mountains. * WHEN...From noon to 6 PM MST Monday. * ADDITIONAL DETAILS...Blowing dust and low visibilities will likely develop mid to late Monday afternoon and impact the I- 10 corridor from the Arizona border to El Paso. Other state highways such as NM Highways 9 and 11. Motorists are urged to use caution in these areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
040 WWUS74 KEPZ 212107 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 207 PM MST Mon Feb 21 2022 NMZ411-413-417-TXZ418>422-220100- /O.NEW.KEPZ.DU.Y.0003.220221T2107Z-220222T0100Z/ /O.CON.KEPZ.WI.Y.0005.000000T0000Z-220222T0100Z/ Southern Dona Ana County/Mesilla Valley-Southern Tularosa Basin- Otero Mesa-Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Including the cities of Las Cruces, Vado, Sunland Park, Chaparral, Orogrande, White Sands Range Headquarters, Crow Flats, Downtown El Paso, West El Paso, Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, and Sierra Blanca 207 PM MST Mon Feb 21 2022 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...For the Blowing Dust Advisory, visibility between one quarter mile and one mile in blowing dust. For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph. * WHERE...In New Mexico, Southern Dona Ana County/Mesilla Valley, Southern Tularosa Basin and Otero Mesa. In Texas, Western El Paso County, Eastern/Central El Paso County, Northern Hudspeth Highlands/Hueco Mountains, Salt Basin and Southern Hudspeth Highlands. * WHEN...Until 6 PM MST this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ423-424-220100- /O.NEW.KEPZ.DU.Y.0003.220221T2107Z-220222T0100Z/ Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- Including the cities of Fabens, Fort Hancock, Tornillo, and Indian Hot Springs 207 PM MST Mon Feb 21 2022 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Visibility between one quarter mile and one mile in blowing dust. * WHERE...Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties and Rio Grande Valley of Eastern Hudspeth County. * WHEN...Until 6 PM MST this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should not drive into an area of blowing dust. Remember, Pull Aside, Stay Alive. && $$ NMZ405>407-414>416-220100- /O.CON.KEPZ.WI.Y.0005.000000T0000Z-220222T0100Z/ Lowlands of the Bootheel-Uplands of the Bootheel- Southwest Desert/Mimbres Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet- Including the cities of Antelope Wells, Animas, Hachita, Cloverdale, Deming, Columbus, Mescalero, Timberon, Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, and Sacramento 207 PM MST Mon Feb 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Much of southern New Mexico and west Texas adjacent to the International Border, plus the Sacramento Mountains. * WHEN...From noon to 6 PM MST Monday. * ADDITIONAL DETAILS...Blowing dust and low visibilities will likely develop mid to late Monday afternoon and impact the I- 10 corridor from the Arizona border to El Paso. Other state highways such as NM Highways 9 and 11. Motorists are urged to use caution in these areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 26
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 20, 2:07 PM MST, 8 minutes earlier.
Area forecast discussion, Feb 20, 2:07 PM MST, 8 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
207 PM MST Sun Feb 20 2022
.SYNOPSIS...
Warm, dry and windy conditions will be the norm for the next few
days ahead of a slow moving trough over the Western part of the
country. Some areas of blowing dust are likely each afternoon
through Wednesday. The trough and cold front will move through the
region Wednesday night and bring a chance for precipitation to the
far west with most of that falling as snow, although amounts will
be light. Much cooler temperatures are expected for Thursday with
some warming back toward average temperatures for the weekend.
&&
.DISCUSSION...
.SHORT TERM...Tonight and Monday afternoon...
Current satellite view of the area shows sub-tropical jet with
associated large moisture plume has just moved east of the area,
clearing Hudspeth Co skies. Small compact upper low just west of the
Baja spur continues to slowly drift east. Some patchy CC/AC clouds
out ahead this low over the western CWA, with more high stratiform
cirrus closer to the low over the Baja and Mexican Sonoran Desert.
This moisture will continue east and combine with more high level
moisture just off the California coast, associated with a strong
jet, all making their way over the CWA by late tonight and Monday.
So pleasant night tonight with some high clouds keeping overnight
lows above normal.
The remains (short wave) of the upper low will be over northern
Mexico Monday afternoon. Models continue to show the feature able to
tap a bit of moisture from the sub-tropical plume, thus putting
Hudspeth Co in a slight risk of showers Monday afternoon. The
initial short wave and second short wave right behind it over
Arizona will help increase winds aloft overnight and eventually weak
lee side troughing far NE New Mexico Monday afternoon. Thus expect
surface winds to become strong in the afternoon, with the strongest
sustained and gusts approximately from a Cloverdale-Cloudcroft line
southward (mainly the Sacs plus zones adjacent to the International
Border). Will issue a Wind Advisory for these areas and also upgrade
the Fire Watch to Red Flag Warning. Model temp advection fields and
wind trajectories do show weak Pacific cool front pushing through
with the short wave, so between slightly cooler airmass and some
clouds, expect high temps to be a few degrees cooler than today.
&&
.LONG TERM...
Models continue to in good agreement for the first half of the
short term as broad upper trough digs into the Western U.S. and
slowly moves through the Four Corners region early Thursday. Ahead
of this trough, expect windy and warm conditions daily through
Wednesday. Winds Tuesday look to be less than Wednesday as surface
low becomes placed over central NM and gradient isn't too
impressive during the afternoon, but with H85 winds 20-30KTS,
probably still a breezy to low end windy day. H85 temps Tue are
going to be around 14C-15C which with a strong west to southwest
wind should support highs near 70 for KELP and mid to upper 60s
for remainder of the lowlands. Guidance highs looked a little low
and went above by a few degrees. Wed will be a tricky day for
highs as upper trough and Pacific cold front approach from the
west and start to influence conditions later in the day. At the
same time, there will be a back door cold front moving in from the
east which could keep highs in far eastern zones below normal. In
between, southwest winds of 20-35 mph will allow for good warming
and some areas could break 70 degrees near the Rio Grande Valley.
Going into Wed night, upper trough moves through most of the area
along with surface cold front. Models seem to have a handle on
what we usually see with this pattern, moisture gets used up to
the west and only area mountains and lowland locations west of the
Rio Grande see any precip. Still looks like snow could fall down
to valley floor out west, but wouldn't expect more than an inch of
snow. Areas of the Gila could see a few inches with an inch or two
in the Sacs. Expect precip to be over Thu morning with breezy
west-northwest winds through the day. Temperatures will drop about
10-20 degrees from Wed highs.
Models start to differ going into Fri and the weekend on handling
of next piece of energy dropping out of Canada. GFS is faster and
further east with energy while the EC is much sharper and further
west which allows for a better warmup ahead of next front on
Saturday. GFS Ensembles seem to support a slower solution, but
maybe not as sharp as EC, went more toward the mean and allow for
some warming Saturday ahead of trough and then front moves through
overnight Saturday with slightly cooler temps going into Sunday.
&&
.AVIATION...18Z TAF CYCLE
VFR conditions expected through the period. SKC-SCT250. Patchy
SCT-BKN150 west of the Rio Grande Valley. Surface winds southwest
8-12KT til 03Z, then south/southwest AOB 8KT. Conditions will
begin deteriorating just after this period ends with gusty winds,
blowing dust; and a chance of showers over Hudspeth County. Next
cycle update will reflect this.
&&
.FIRE WEATHER...
The forecast period starts off with several windy days, then ends
with relatively benign weather. Series of troughs aloft will move
over the fire zones the next 3 days, bringing gusty afternoon/
evening winds each day. Fire Watch upgraded to Red Flag Warning for
most of the lowland zones. Mountain zones will be near as windy but
RHs remain above 20% in those areas. Winds continue Tuesday/
Wednesday and the lowland zones plus the Sacs (as their RH lowers)
could be under more Red Flag conditions. Main upper trough and cold
front pass through Wednesday night for a slight chance of rain and
snow showers for the mountain zones. Thursday will find the skies
clearing with temperatures cooling below normal. Dry conditions
continuing into next weekend, with temperatures warming back to
normal.
Min RHs: Lowlands 10-15% through most of the week. Mountains 15-30%
through much of the week. Vent rates very good-excellent through
Thursday, then poor-fair Friday/Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 45 68 42 71 / 0 0 0 0
Sierra Blanca 42 68 39 69 / 0 10 0 0
Las Cruces 39 67 36 68 / 0 0 0 0
Alamogordo 41 65 35 65 / 0 0 0 0
Cloudcroft 27 44 26 42 / 0 0 0 0
Truth or Consequences 38 65 37 65 / 0 0 0 0
Silver City 36 56 34 55 / 0 0 0 0
Deming 35 66 34 67 / 0 0 0 0
Lordsburg 33 66 31 65 / 0 0 0 0
West El Paso Metro 45 68 40 70 / 0 0 0 0
Dell City 37 68 35 68 / 0 10 0 0
Fort Hancock 41 73 37 74 / 0 10 0 0
Loma Linda 41 61 35 63 / 0 0 0 0
Fabens 41 71 36 72 / 0 0 0 0
Santa Teresa 39 67 36 69 / 0 0 0 0
White Sands HQ 45 66 40 68 / 0 0 0 0
Jornada Range 38 64 33 67 / 0 0 0 0
Hatch 38 66 35 66 / 0 0 0 0
Columbus 39 66 36 69 / 0 0 0 0
Orogrande 40 66 35 68 / 0 0 0 0
Mayhill 33 56 34 56 / 0 0 0 0
Mescalero 30 54 31 54 / 0 0 0 0
Timberon 31 53 27 52 / 0 0 0 0
Winston 23 60 26 60 / 0 0 0 0
Hillsboro 39 60 35 61 / 0 0 0 0
Spaceport 36 64 32 64 / 0 0 0 0
Lake Roberts 30 56 20 54 / 0 0 0 0
Hurley 33 59 30 58 / 0 0 0 0
Cliff 25 64 23 61 / 0 0 0 0
Mule Creek 19 59 23 56 / 0 0 0 0
Faywood 36 57 32 58 / 0 0 0 0
Animas 36 66 31 66 / 0 0 0 0
Hachita 36 64 31 66 / 0 0 0 0
Antelope Wells 38 64 33 66 / 0 0 0 0
Cloverdale 38 57 33 59 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from noon to 6 PM MST Monday for NMZ111-112.
Wind Advisory from noon to 6 PM MST Monday for NMZ405>407-411-
413>417.
TX...Red Flag Warning from noon to 6 PM MST Monday for TXZ055.
Wind Advisory from noon to 6 PM MST Monday for TXZ418-419.
&&
17/26/17Hazardous weather outlook, Feb 20, 4:59 AM MST, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 459 AM MST Sun Feb 20 2022 NMZ401>417-TXZ418>424-211200- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 459 AM MST Sun Feb 20 2022 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Breezy conditions this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday Generally windy afternoons beginning Monday, with increasing winds Tuesday and Wednesday. Low chances for snow over the mountains, mostly western areas, late Wednesday and into Thursday. Precipitation looks limited and mostly light. Hazardous impactful weather will be mostly associated with fire, winds and dust. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 4:39 AM MST | Fire Weather Watch | EPZ | El Paso | 9 hr |
| Feb 20, 1:17 PM MST | Red Flag Warning | EPZ | El Paso | 29 hr |
Nearby
Wind Advisories in New Mexico, 2022Wind Advisories in Texas, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.